Format

Send to

Choose Destination
Lepr Rev. 1995 Dec;66(4):307-13.

Dapsone syndrome in a Filipino man.

Author information

1
Department of Dermatology, Jose R. Reyes Memorial Medical Center, Manila, Philippines.

Abstract

A case of dapsone syndrome occurring in a Filipino man under treatment for multibacillary (MB) leprosy is described. The patient manifested progressive fever, erythroderma and jaundice 4 weeks after initiation of multidrug therapy (MDT) with rifampicin, clofazimine and dapsone. The clinical symptoms conformed well to the dapsone syndrome first described in the 1950s and this report proves that the syndrome does still exist. There was recovery after dapsone was omitted and therapy with systemic corticosteroids was started. In view of this potentially fatal hypersensitivity reaction, this case report emphasizes the need for caution when initiating MDT or dapsone therapy. It is also suggested that any patient on MDT or dapsone needs to be referred immediately to a dermatologist or internist if the patient develops a skin rash during the first 2 months of treatment.

PMID:
8637384
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center